Volume 15, issue 2 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 7, 3761–4380
Issue 6, 3145–3760
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Directed immersions of closed manifolds

Mohammad Ghomi

Geometry & Topology 15 (2011) 699–705
Abstract

Given any finite subset X of the sphere Sn, n 2, which includes no pairs of antipodal points, we explicitly construct smoothly immersed closed orientable hypersurfaces in Euclidean space Rn+1 whose Gauss map misses X. In particular, this answers a question of M Gromov.

Keywords
Gauss map, spherical image, directed immersion, convex integration, h-principle, closed hypersurface, parallelizable manifold
Mathematical Subject Classification 2010
Primary: 53A07, 53C42
Secondary: 57R42, 58K15
References
Publication
Received: 25 October 2010
Accepted: 13 March 2011
Published: 9 May 2011
Proposed: Yasha Eliashberg
Seconded: Leonid Polterovich, Dmitri Burago
Authors
Mohammad Ghomi
School of Mathematics
Georgia Institute of Technology
Atlanta GA 30332
USA
http://www.math.gatech.edu/~ghomi